Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 55, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Aug 1, 2009, 10:32 AM CDT for 4 counties in Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2009, 10:32 AM CDT (15:32 UTC)
- Expired
- Aug 1, 2009, 2:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Camp County, TX, Franklin County, TX, Morris County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 140 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 11:25 AM CDT | FLASH FLOOD | Mount Vernon, TX | WATER BEGINNING TO COVER MULTIPLE ROADS THOUGHOUT THE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 3.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1495 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 011532 FFWSHV TXC063-159-343-449-011930- /O.NEW.KSHV.FF.W.0055.090801T1532Z-090801T1930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1032 AM CDT SAT AUG 1 2009 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN CAMP COUNTY IN NORTHEAST TEXAS... THIS INCLUDES THE CITY OF PITTSBURG... CENTRAL FRANKLIN COUNTY IN NORTHEAST TEXAS... MORRIS COUNTY IN NORTHEAST TEXAS... TITUS COUNTY IN NORTHEAST TEXAS... THIS INCLUDES THE CITY OF MOUNT PLEASANT... * UNTIL 230 PM CDT * AT 1027 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF VERY HEAVY RAIN MOVING EASTWARD TOWARD THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3331 9528 3331 9478 3297 9468 3301 9527 $$ 05/LK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 3:05 AM CDT, 7 hours 27 minutes earlier.
Area forecast discussion, Aug 1, 3:05 AM CDT, 7 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 305 AM CDT SAT AUG 1 2009 .DISCUSSION... A QUIET EARLY MORNING WEATHER WISE ACROSS THE REGION BUT THIS WILL CHANGE IN A HURRY AS A SHORTWAVE DIVES OUT OF THE SOUTHERN PLAINS AND INTO THE LOWER MISSISSIPPI VALLEY TODAY. LATEST IR AND WATER VAPOR IMAGERY SHOWING OUR SHORTWAVE EXTENDING FROM EASTERN KS INTO WESTERN OK AND THE TX PHNDL. CONVECTION ALONG A PREFRONTAL TROUGH HAS SHOWN A SLIGHT WEAKENING TREND IN THE LAST COUPLE OF HOURS WITH THE TRUE COLD FRONT STILL WEST OF THE PRESENT CONVECTION. THIS SHOULD CHANGE AS THE TROUGH ENCOUNTERS DEEPER MOISTURE AND INSTABILITY ACROSS THE MIDDLE RED RIVER VALLEY OF NE TX/SE OK/SW AR AND NW LA LATER TODAY. LOW LEVEL JET STARTING TO CRANK UP PER VAD WIND PROFILERS WITH PALESTINE PROFILER TO OUR WEST UPWARDS OF 30KTS IN THE BOUNDARY LAYER NOW. THIS WILL HELP TO TRANSPORT DEEPER MOISTURE WITH PWATS IN EXCESS OF 2 INCHES NORTHWARD TODAY. ALSO IN THE MIX IS A REMNANT AREA OF VORTICITY ACROSS CENTRAL TEXAS THAT WILL BE MOVING EASTWARD AS WELL. AS A 70+ KT UPPER LEVEL JET STREAK DEVELOPS ACROSS THE SOUTHERN PLAINS LATER TODAY...AMPLE LIFT WILL OCCUR ACROSS THE REGION RESULTING IN WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY. HAVE ADDED THE POSSIBILITY OF SEVERE THUNDERSTORMS TO THE GRIDS BASICALLY ALONG AND NORTH OF THE I-20 CORRIDOR OF NE TX AND N LA FOR TODAY THROUGH THIS EVENING. LOCALLY HEAVY RAINFALL WILL ALSO BE A POSSIBILITY BUT THE SYSTEM APPEARS TO BE MOVING QUICKLY ENOUGH THAT A WIDESPREAD FLOODING PROBLEM DOES NOT APPEAR LIKELY. THUS...WILL NOT HOIST A FLASH FLOOD WATCH EVEN THROUGH SOILS REMAIN PRETTY SATURATED FROM RAINFALL EARLIER IN THE WEEK. STILL COULD EASILY SEE TWO TO THREE INCHES WITH DEEPER CONVECTION HOWEVER AND HAVE ADDED MENTION OF LOCALLY HEAVY RAINFALL TO THE GRIDS AS WELL. FRONT SHOULD BE INTO SW AR AND NE TX BY 12Z SUN AND WILL CONTINUE TO SERVE AS A FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT THROUGH THE OVERNIGHT HOURS EVEN THOUGH UPPER LEVEL SUPPORT WEAKENS BY MIDNIGHT TONIGHT. GFS APPEARS TO BE HAVING SOME FEEDBACK PROBLEMS AS IT IS THE ONLY SHORT TERM MODEL TO SUGGEST QPF BOMBS IN THE WAKE OF THE UPPER TROUGH AXIS ACROSS NORTH CENTRAL TX OVERNIGHT TONIGHT. KEPT CHANCE POPS GOING FOR SUNDAY AS AGAIN...FRONTAL BOUNDARY WILL BE IN THE NEIGHBORHOOD OF THE I-20 CORRIDOR. BEYOND SUNDAY... MEDIUM RANGE PROGS ARE QUITE A BIT MORE PROGRESSIVE COMPARED TO THIS TIME YESTERDAY. THE MORE RELIABLE AS OF LATE ECMWF NOW BRINGS THE UPPER RIDGE OUT OF THE SW CONUS AND INTO THE MID MISS VALLEY BY THE END OF THE WORK WEEK AND INTO THE TENN VALLEY BY NEXT WEEKEND. THE GFS IS NOT THIS PROGRESSIVE BUT DOES PUT US UNDER THE INFLUENCE OF THE RIDGE MORE WHICH SHOULD RESULT IN A WARMING TREND THROUGH THE UPCOMING WORK WEEK AND LESS IN THE WAY OF PRECIPITATION CHANCES. WILL NEED TO WATCH A WEAK DISTURBANCE ALONG THE BACK SIDE OF THE RIDGE POSSIBLY EFFECTING OUR NORTHERN AND EASTERN ZONES WED INTO THU BUT OTHER THAN THAT...A DRIER AND WARMER FORECAST IS WARRANTED. NOW...LETS JUST GET THROUGH TODAY. PRELIMS TO FOLLOW...13. && .AVIATION... FOR THE MOST PART...EXPECT VFR CONDITIONS TO CONTINUE THROUGH SATURDAY MORNING. A WEAK SHORT WAVE TROUGH TO DURING SATURDAY AFTERNOON EXPECTED TO BRING A WAVE OF TSTMS FROM W TO E THROUGH SATURDAY EVENING...WITH MOST TERMINALS FORECAST MVFR DURING THE AFTERNOON TEMPORARILY. FOR SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING...EXPECT SCTD TSTMS TO CONTINUE WITH SOME MVFR CONDITIONS IN THE STRONGER STORMS. /VIII/. && .PRELIMINARY POINT TEMPS/POPS... SHV 88 74 91 73 93 / 70 60 40 20 20 MLU 88 73 90 72 92 / 70 60 40 20 20 DEQ 86 70 92 69 94 / 80 60 30 20 20 TXK 87 73 92 71 93 / 80 60 40 20 20 ELD 87 71 91 70 92 / 80 60 40 20 20 TYR 89 74 92 73 94 / 70 60 40 20 20 GGG 88 74 92 72 94 / 70 60 40 20 20 LFK 92 75 92 73 94 / 50 60 30 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13/08
Hazardous weather outlook, Aug 1, 3:54 AM CDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 354 AM CDT SAT AUG 1 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>151-011715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- 354 AM CDT SAT AUG 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A STRONG UPPER LEVEL TROUGH WILL BE MOVING ACROSS THE FOUR STATE REGION TODAY. THIS TROUGH ALONG WITH DAYTIME HEATING WILL SET THE STAGE FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION. ATMOSPHERIC DYNAMICS SUGGEST THAT THERE WILL BE A POSSIBILITY FOR THESE STORMS TO REACH SEVERE LIMITS TODAY... PRODUCING STRONG AND DAMAGING WIND GUSTS ALONG WITH LARGE HAIL. THE MAIN THREAT AREA WILL BE ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS TO NORTHERN LOUISIANA. ALONG WITH THE SEVERE WEATHER THREAT...LOCALLY HEAVY DOWNPOURS WILL LIKELY ACCOMPANY THESE STORMS WITH TWO TO THREE INCH RAINFALL AMOUNTS POSSIBLE THROUGH THIS EVENING BEFORE THE STORM SYSTEM SHIFTS EAST OF THE REGION. A COLD FRONT WILL ACCOMPANY THIS STORM SYSTEM AND THIS FRONTAL BOUNDARY WILL SHOULD STALL WEST TO EAST ACROSS THE REGION OVERNIGHT. THIS BOUNDARY WILL LIKELY FOCUS ADDITIONAL THUNDERSTORM ACTIVITY INTO THE OVERNIGHT HOURS TONIGHT...BUT THIS ACTIVITY SHOULD BE MORE SCATTERED IN NATURE AND NOT AS INTENSE AS THE ACTIVITY EXPECTED ACROSS THE REGION TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS WILL LIKELY BE NEEDED TODAY DUE TO THE ANTICIPATED DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS ACROSS THE REGION. LAZ017>022-TXZ152-153-165>167-011715- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES- SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 354 AM CDT SAT AUG 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AS AN UPPER LEVEL STORM SYSTEM MOVES OUT OF THE SOUTHERN PLAINS AND INTO THE LOWER MISSISSIPPI VALLEY. WHILE THE TREAT OF SEVERE THUNDERSTORMS WILL BE GREATER ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA... SOUTH OF THE INTERSTATE 20 CORRIDOR...ISOLATED SEVERE THUNDERSTORMS WILL CERTAINLY BE POSSIBLE AND WILL BE TIED MORE WITH DAYTIME HEATING. SOME OF THESE STORMS COULD PRODUCE BRIEF...LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES BEFORE THE ACTIVITY SHIFTS EAST OF THE REGION OVERNIGHT. THERE WILL BE THE POSSIBILITY FOR ADDITIONAL THUNDERSTORM ACTIVITY DURING THE OVERNIGHT HOURS TONIGHT BUT THIS ACTIVITY WILL BE MORE SCATTERED IN NATURE WITH STORM INTENSITY NOT AS GREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WHILE ISOLATED STRONG TO SEVERE THUNDERSTORMS CANNOT BE RULED OUT LATER TODAY...SOME OF WHICH COULD PRODUCE AN ISOLATED STRONG AND DAMAGING WIND GUST...WIDESPREAD SEVERE THUNDERSTORMS SHOULD STAY NORTH OF THE REGION TODAY THROUGH TONIGHT. THUS...THE ACTIVATION OF STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT. 13
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 1:19 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion | 41 min |
| Aug 1, 1:50 PM CDT | Flash Flood Warning | SHV | Gregg, Harrison, Marion, Panola, Rusk | 3 hr |
| Aug 1, 4:12 PM CDT | Flash Flood Warning | SHV | Cherokee, Gregg, Harrison, Panola, Rusk, Smith and 2 more | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.